MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW
Catalog Number SEP6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right common femoral artery (cfa) and the anterior tibial artery (ata) using an indigo system aspiration catheter 6 (cat6), an indigo system separator 6 (sep6), a non-penumbra sheath and a guidewire.It should be noted that the patient¿s anatomy was tortuous.During the procedure, the physician used a contralateral approach and experienced resistance while using the sep6 in the cfa due to organized thrombus and tortuosity of the iliac artery.It was reported that the thrombus in the cfa could not be aspirated.The physician changed to an ipsilateral approach and performed one to two passes in the ata using the cat6 and sep6.However, the physician also experienced resistance while using the sep6 in the ata and decided to remove the sep6 from the patient.Upon removal of the sep6, the physician found that the sep6 bulb was missing.The physician could not locate the sep6 bulb in the patient's body under fluoroscopy or within the cat6 or the penumbra engine canister (canister).The procedure was completed using the same cat6 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned sep6 confirmed that the bulb was detached from the distal tip and revealed kinks on the pusher wire.If the sep6 is manipulated against tough clot burden, resistance may be encountered and if the device is repeatedly manipulated against resistance, the bulb may become detached, and the pusher wire may become kinked.The device was unable to be functionally tested for the reported issue due to the damage.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17769465
Report Number3005168196-2023-00434
Device Sequence Number12330473
Product Code QEW
UDI-Device Identifier00814548016146
UDI-Public814548016146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Catalogue NumberSEP6
Device Lot NumberH00001659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005